iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical GastroenterologyheadacheHow to prevent the recurrence of typhoid or food poisoning?

I have a headache, fever, and diarrhea. Could this be typhoid or food poisoning again?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Ajeet Kumar

Medically reviewed by

Dr. Preetha. J

Published At October 31, 2020
Reviewed AtAugust 25, 2023

Patient's Query

Hi doctor,

I had a headache last week, and my bowel movement was watery and loose. Two loose and watery bowel movements last week, and I also had a fever ranging from 99.14 to 99.86 F . Before that, I was having a headache that started, and it got worsened two days later when I had diarrhea with fever. I started taking Paracetamol last week in the night for every eight hours, and also, out of desperation, I took my one leftover Cefixime capsules. My headache went off. What could this be? I have a history of food poisoning and typhoid fever. Could this be typhoid again? My fever has already subsided since I took Paracetamol last week and my bowel movement as well. Do I still need treatment?

Thanks.

Answered by Dr. Ajeet Kumar

Hello,

Welcome to icliniq.com.

It does not seem like typhoid fever. The typhoid fever used to be a high grade meaning 38 above and would have persisted since it does not respond to only one dose of Cefixime (cephalosporin), which you have taken. The headache can be a common daily headache. Due to sleeplessness, anxiety, starvation, or change in temperature in the environment you live in. Your slight feeling of warmness can also be due to the above factors. So observe if you had one of those factors last week. For food poisoning and the risk of catching typhoid fever, you should take filtered or boiled water, cook every vegetable. Freshwater fish, shellfish, and prawn to be taken with caution. At the moment, you do not need any treatment except be cautious about the above food items.

Patient's Query

Hi doctor,

Thank you for your reply.

So no need for me to retake the Cefixime for the next seven days? Or any other medication since my fever has already subsided?

Answered by Dr. Ajeet Kumar

Hi,

Welcome back to icliniq.com.

It will help if you do not retake Cefixime hereafter, and no need for any other medications. Just take precautions, as I have mentioned.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ajeet Kumar
Dr. Ajeet Kumar

Medical Gastroenterology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

diarrheaheadachefever

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy